# SDR CA111114012

- Difficulty date: November 11, 2011
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Beech 1900C
- Aircraft time: 45,348 hours
- System (JASC): 2701 · Control Column Section
- Part: Bracket
- Part number: 1015241097
- Condition: Misaligned
- Location: Control Column
- Stage of operation: CL
- How discovered: O
- Nature of condition: Z, F, P
- Precautionary procedure: O

## Discrepancy

(CAN) CRITICAL FAILURE, BOB WEIGHT STOP BRACKET WAS MISALIGNED FROM THE FACTORY, ALLOWING THE BOB WEIGHT ASSEMBLY PN 114-524061-17 TO PERIODICALLY SLIP PAST THE STOP.  THE BOB WEIGHT SLIPPED PAST IT`S STOP, ALLOWING THE LINK ASSEMBLY PN 101-524112-1 TO GO OVER CTR & FLIP OVER, COMPLETELY CHANGING THE GEOMETRY OF THE BOB WEIGHT POSITION IN RELATION TO THE CONTROL COLUMN POSITION.  THIS RESULTED IN THE BOB WEIGHT NOW HITTING IT`S STOP WITH THE ELEVATORS IN NEUTRAL, DRAMATICALLY REDUCING THE ELEVATORS MOVEMENT, PERMITTING THE PILOTS TO ONLY MOVE THE ELEVATORS FROM APPROX. NEUTRAL TO NOSE UP.  OTHER FACTORS, SUCH AS MINOR SECONDARY ELEVATOR STOP MIS-RIGGING, VERY GUSTY CONDITIONS AT TAKEOFF & MINOR WEAR THROUGHOUT THE SYS ALSO LENT THEMSELVES TO THE CAUSE OF THIS PROBLEM.  HOWEVER, A FLEET CAMPAIGN OF ALL 1900C ACFT OPERATED BY THE COMPANY REVEALED THAT ALL BOB WEIGHT STOPS WERE MISALIGNED & IF NOT RECTIFIED COULD LEAD TO A REOCCURRENCE OF THIS PROBLEM.  THIS IS A VERY SERIOUS INCIDENT THAT COULD HAVE EASILY RESULTED IN A FATAL ACCIDENT.  REVIEWED THE 1900 AMM, SERVICE BULLETINS & MFG COMMUNIQUES, NOT ONE MENTIONED AN INSPECTION THAT IS REQUIRED ON THE BOB WEIGHT STOP FOR PROPER ALIGNMENT, OR MORE IMPORTANTLY, ALERTS TECHNICIANS TO THE FACT THAT THIS OVER CENTERING OF THE BOB WEIGHT IS EVEN A POSSIBILITY, & MENTIONS THE CRITICAL FLIGHT CONTROL FAILURE THAT COULD RESULT.  SEE 1900 SB 27-3739, 27-3187 & SERVICE COMMUNIQUE 255, 216, 214 FOR SOME RELEVANT INFO ABOUT THE BOB WEIGHT & INTERCONNECT LINK ALL THOUGH NOT DIRECTLY DISCUSSING THE OVER CENTER PROBLEM THAT MAY OCCUR WITH A MISS-ADJUSTED BOB WEIGHT STOP.
